Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 25, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 4, 2007, 7:16 PM EDT for Collier County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2007, 7:16 PM EDT (23:16 UTC)
- Expired
- May 4, 2007, 8:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Collier County, FL
The radar
The Miami radar (KAMX), 79 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Key West, FL (KEYW), launched 12:00Z, 11.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1987 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 042316 SVRMFL FLC021-050000- /O.NEW.KMFL.SV.W.0025.070504T2316Z-070505T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 716 PM EDT FRI MAY 4 2007 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN COLLIER COUNTY IN SOUTH FLORIDA. * UNTIL 800 PM EDT * AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BIG CYPRESS NATIONAL PRESERVE...OR ABOUT 13 MILES NORTH OF MONROE STATION...AND MOVING SOUTHWEST AT 5 MPH. * THE STORM WILL AFFECT... MILE MARKER 60 ON ALLIGATOR ALLEY BIG CYPRESS NATIONAL PRESERVE OASIS RANGER STATION OCHOPEE SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. LAT...LON 2582 8091 2625 8090 2625 8133 2585 8133 $$ KOB
2 follow-up statements
000 WWUS52 KMFL 042342 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 742 PM EDT FRI MAY 4 2007 FLC021-050000- /O.CON.KMFL.SV.W.0025.000000T0000Z-070505T0000Z/ COLLIER FL- 742 PM EDT FRI MAY 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHEASTERN COLLIER COUNTY... AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BIG CYPRESS NATIONAL PRESERVE...OR ABOUT 11 MILES NORTH OF MONROE STATION. THIS STORM WAS NEARLY STATIONARY. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILE MARKER 60 ON ALLIGATOR ALLEY...COLLIER COUNTY REST AREA ON ALLIGATOR ALLEY...BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY...INTERSECTION ALLIGATOR ALLEY AND SR 839...MICCOSUKEE INDIAN RESERVATION AND COLLIER/BROWARD LINE AND ALLIGATOR ALLEY IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2582 8091 2625 8090 2625 8133 2585 8133 $$ KOB
991 WWUS52 KMFL 042358 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 757 PM EDT FRI MAY 4 2007 FLC021-050007- /O.EXP.KMFL.SV.W.0025.000000T0000Z-070505T0000Z/ COLLIER FL- 757 PM EDT FRI MAY 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLLIER COUNTY EXPIRES AT 800 PM EDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER SEVERE. THUS THE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. THUNDERSTORMS HOWEVER REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2582 8091 2625 8090 2625 8133 2585 8133 $$ KOB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:43 PM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, May 4, 3:43 PM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 343 PM EDT FRI MAY 4 2007 .DISCUSSION...CONVECTION HAS BEEN SLOW TO DEVELOP TODAY COMPARED TO YESTERDAY DUE TO SLIGHTLY MORE STABLE CONDITIONS. STILL...FULL SUN HAS ALLOWED TEMPERATURES TO SOAR ACROSS INTERIOR AREAS WITH LOWER 90S NOW COMMON...EVEN 94F AT LA BELLE CURRENTLY. SO STILL AM ANTICIPATING MORE CONVECTION TO DEVELOP...BUT MAINLY INTERIOR AREAS AS THE GULF AND ATLANTIC SEA BREEZES CONTINUE TO PROGRESS INLAND. SO WILL TREND POPS DOWN ALONG THE COAST BUT MAINTAIN CHANCE POPS INLAND. WE WILL CONTINUE TO DEPICT THE STRONG STORM POTENTIAL...BUT CUT THIS BACK ONLY TO INTERIOR SOUTH FL GIVEN THE STEADY PROGRESSION OF THE EAST COAST SEA BREEZE. FOR TONIGHT...AFTER CONVECTION DIES AFTER DARK...EXPECT MOSTLY CLEAR SKIES ALONG WITH LIGHT WINDS. THIS COULD LEAD TO PATCHY FOG ACROSS INTERIOR AREAS. LOWS WILL RANGE FROM THE 60S INLAND TO THE LOW/MID 70S ALONG THE COASTS. SAT AND SUN...THE WEATHER PATTERN WILL REMAIN FAIRLY UNCHANGED WITH NO SIGNIFICANT CHANGES. SEE NO SHORTWAVES OF INTEREST...SO WILL FOLLOW PERSISTENCE FROM WHAT HAS SO FAR OCCURRED TODAY AND EXPECTED FOR THE REST OF THE AFTERNOON...THAT IS DRY MORNINGS WITH CONVECTION DEVELOPING EACH AFTERNOON AND FOCUSING ACROSS INTERIOR AREAS. A CHANGE IN THE WEATHER COMES SUNDAY NIGHT INTO MONDAY AS A BACK DOOR COLD FRONT MOVES ACROSS THE AREA THEN. TIMING IS SOMEWHAT UNCERTAIN...WITH THE GFS FASTER IN BRINGING IT THROUGH SUN NIGHT AND THE NAM SHOWING MONDAY. BOTH MODELS SHOW WINDS INCREASING SUBSTANTIALLY BEHIND THE FRONT AND WITH SLIGHTLY INCREASING MOISTURE...LOOKS TO BE GOOD CONVERGENCE ALONG IT SO WILL INCREASE POPS TO CHANCE SUN NIGHT ALONG THE ENTIRE ATLANTIC COAST...AND WILL CONTINUE THIS THROUGH MON MORNING. MADE NO CHANGES TO THE EXTENDED FCST. COOLER AND LESS HUMID AIR WILL MOVE INTO THE AREA BEHIND THE COLD FRONT ALONG WITH DRY CONDITIONS EXPECTED. && .AVIATION...WHILE AFTERNOON CONVECTION IS JUST STARTING LATER THIS AFTERNOON...THE EAST COAST TERMINALS WILL LIKELY REMAIN UNDER VFR CONDITIONS THROUGH THE LATE AFTERNOON AND EVENING HOURS. WHILE THE ONSET OF THE SEA BREEZE WAS DELAYED EARLIER TODAY...RECENT SATELLITE IMAGERY INDICATES IT IS ESTABLISHED OVER THE EAST COAST AND SHOULD HELP TO CONTAIN THE CONVECTION TO THE INTERIOR REGIONS OF SOUTH FLORIDA. FOR APF...HOWEVER...THE WEST COAST SEA BREEZE HAS BEEN WEAKER TODAY ALLOWING AFTERNOON CONVECTION TO AFFECT WESTERN COLLIER COUNTY. SO FOR APF THERE MAY BE LIMITED PERIODS OF MVFR CONDITIONS AND VICINITY SHOWERS OR THUNDERSTORM FOR THE LATE AFTERNOON AND EARLY EVENING. && .MARINE...TRANQUIL MARINE CONDITIONS WILL CHANGE ABRUPTLY SUNDAY NIGHT INTO MONDAY AS A BACK DOOR COLD FRONT MOVES ACROSS THE AREA FROM THE NORTHEAST. GFS SHOWS A MARKED INCREASE IN WINDS AS THIS BOUNDARY MOVES ACROSS THE AREA...WITH WINDS OF 25-30 KT. CUT THIS DOWN A BIT BUT STILL WINDS TO AT LEAST 20 KNOTS LOOKS LIKELY SUN NIGHT/EARLY MONDAY. THEN ANOTHER CONCERN WILL NOT BE ONLY BUILDING SEAS IN THE GULF STREAM FROM NORTHERLY FLOW...BUT ALSO SWELLS THAT COULD BE GENERATED AS LOW PRESSURE STRENGTHENS OFF THE CAROLINA COAST AND REMAINS NEARLY STATIONARY. OF COURSE...PLACEMENT OF THE LOW WILL DETERMINE HOW MUCH SWELL WILL MAKE IT HERE...BUT THERE IS A POTENTIAL FOR A BIG SWELL EVENT...AS 12Z WAVEWATCH IS SHOWING SWELLS OF GREATER THAN 10 FEET WITH LONG PERIOD OFF THE PALM BEACH COAST ON TUESDAY. BUT SHOULD THE LOW BE POSITIONED FURTHER EAST AND/OR WEAKER...THEN WE WOULD NOT SEE MUCH SWELL. SO AT THIS TIME WE DECIDED IT BEST TO TREND SWELLS INTO THE MODERATE RANGE. SOMETHING WE WILL NEED TO CLOSELY WATCH THE NEXT FEW DAYS. && .FIRE WEATHER...RHS ARE NOT EXPECTED TO BE BELOW 35 PERCENT FOR LONG DURATION OVER THE NEXT FEW DAYS. HOWEVER...CRITICAL RHS COULD BECOME A CONCERN NEXT WEEK AS DRY AIR MOVES INTO THE AREA BEHIND THE COLD FRONT. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 73 85 70 87 / 10 10 10 10 FORT LAUDERDALE 74 85 72 86 / 10 10 10 10 MIAMI 75 86 73 86 / 10 10 10 10 NAPLES 71 87 69 86 / 20 20 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE WEATHER...57/DG AVIATION...60/BD
Hazardous weather outlook, May 4, 3:00 PM EDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 300 PM EDT FRI MAY 4 2007 FLZ063-066>075-042200- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 300 AM EDT FRI MAY 4 2007 ...A FEW STRONG STORMS POSSIBLE INTERIOR THIS AFTERNOON... ...RIP CURRENTS POSSIBLE EAST COAST BEACHES EARLY NEXT WEEK... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP OVER INTERIOR MAINLAND SOUTH FLORIDA THIS AFTERNOON. FREQUENT LIGHTNING STRIKES WITH GUSTY WINDS, SMALL HAIL AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED. HAIL: SMALL HAIL WILL BE POSSIBLE THIS AFTERNOON IN SOME OF THE STRONGER THUNDERSTORMS OVER INTERIOR SOUTH FLORIDA THIS AFTERNOON. WIND: WIND GUSTS TO 50 MPH ARE POSSIBLE IN THE STRONGER STORMS THAT DEVELOP THIS AFTERNOON. FLOODING: STEERING WINDS ALOFT WILL BE LIGHT AND THE MOVEMENT OF THE THUNDERSTORMS WILL BE SLOW. THIS COULD LEAD TO LOCALLY HEAVY RAINFALL AT A FEW LOCATIONS, RESULTING IN POSSIBLE PONDING OF WATER IN LOW LYING OR POORLY DRAINED AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS CHANCE OF THUNDERSTORMS OVER INTERIOR AREAS, AND A SLIGHT CHANCE OF THUNDERSTORMS ALONG THE COASTAL AREAS ON SATURDAY. A FEW OF THE STORMS OVER THE INTERIOR AREAS COULD BE STRONG WITH GUSTY WINDS, SMALL HAIL, FREQUENT LIGHTNING STRIKES, AND LOCALLY HEAVY RAINFALL. AN INCREASE RISK OF RIP CURRENTS WILL OCCUR EARLY NEXT WEEK ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA, AS EASTERLY WINDS INCREASE. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, May 4, 6:06 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 606 PM EDT FRI MAY 4 2007 FLZ070-042230- EASTERN COLLIER FL- 606 PM EDT FRI MAY 4 2007 AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR OASIS RANGER STATION...OR 7 MILES EAST OF MONROE STATION. THIS STORM WAS NEARLY STATIONARY. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS NOW KOB
Special weather statement, May 4, 7:07 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 707 PM EDT FRI MAY 4 2007 FLZ070-073-075-050115- EASTERN COLLIER-WESTERN DADE-MAINLAND MONROE- INCLUDING THE CITIES OF...IMMOKALEE...SHARK VALLEY...FLAMINGO 707 PM EDT FRI MAY 4 2007 ...TAMIAMI TRAIL IS CLOSE BETWEEN STATE ROAD 29 AND KROME AVENUE... TAMIAMI TRAIL IS CLOSE BETWEEN KROME AVENUE IN MIAMI-DADE COUNTY AND STATE ROAD 29 IN EASTERN COLLIER COUNTY...DUE TO HEAVY SMOKE FROM A BRUSH FIRE NEAR TAMIAMI TRAIL IN EASTERN COLLIER COUNTY. MOTORISTS SHOULD USE I-75 TO GET TO THE WEST OR EAST COAST AREAS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES ON THIS SITUATION. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 6:17 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 58 min |
| May 4, 7:52 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.